Liver after antibiotics

The love of the people for self-treatment makes the doctors sound the alarm. The most commonly used antibiotics, which without proper control can destroy the liver. Only later will a person understand how difficult it is to restore the normal state of this organ.

Why does a man need a liver

The liver is an unpaired organ located in the upper right part of the abdominal cavity under the diaphragm. It performs many functions and is involved in several processes:

  • in metabolism, digestion and detoxification;
  • in the synthesis of endogenous substances;
  • in splitting and removal of certain products;
  • during fetal development is involved in blood formation;
  • is a blood depot.

That is why, given the active function of this body in the breakdown of chemicals, it is necessary to pay attention to such an important issue as medicinal lesions of the liver.

According to statistics, the frequency of drug-induced hepatitis is up to 28% of all side effects of drugs.

Liver risk factors

Of course, not everyone develops drug-induced hepatitis who arbitrarily takes certain medications. In individuals, the likelihood of this pathology increases significantly. Risk factors are:

  • combination of several drugs, or polypragmasia. It is proved that when a patient takes more than six drugs, the likelihood of side effects reaches 80%.
  • liver disease.
  • advanced age.
  • pregnancy.
  • genetic predisposition.
  • incompatibility of certain drugs.

Among all antibiotics, drug damage to the liver is most often provoked by tetracycline drugs.

Side effects and complications after taking antibiotics

Antibacterial drugs can have a negative impact on the organs, which causes the development of the following complications:

  • Increased body temperature.
  • Pain in the joints.
  • Dermatitis.
  • Enlarged spleen.
  • Liver damage.
  • Dysbacteriosis.
  • Allergic reactions: rhinitis, tracheitis, skin reactions (redness, blisters), angioedema, as well as anaphylactic shock and serum sickness.

Manifestations of anaphylactic shock: a sharp decline in strength, shortness of breath, sticky cold sweat, a drop in blood pressure, pallor of the skin to cyanosis, vomiting, swelling of the mucous membranes, loss of consciousness and, in severe cases, death. All symptoms develop at lightning speed, medical assistance should be provided instantly.

Serum sickness is a reaction to the introduction of foreign animal protein. It can also be provoked by insect bites and medications such as antibiotics. This condition is characterized by fever, rash, aching in various joints and muscles, headaches, gastrointestinal upset, swollen lymph nodes, etc.

In addition to the side effects of antibiotics, there are toxic reactions that usually occur after long-term treatment with large doses of antimicrobials. They are associated with the effects of antibiotics or their breakdown products on a specific organ or organ system. In addition, toxic reactions can develop due to a violation of the enzyme function of the body, due to which the drug substance accumulates in the tissues.

Toxic effect – manifestations

The toxic effect of antibiotics is manifested:

  • The defeat of the nervous system with the development of neuritis of the auditory nerve (the consequences – deafness, vestibular disorders), polyneuritis, paralysis, damage to the optic nerve, sensitivity disorders, headaches. It also manifests toxic effects with the development of hallucinations and seizures.
  • On the part of the hematopoietic system is expressed by its depression with the development of various anemias.
  • Damage to internal organs with the development of nephrotoxic reactions, hepatotoxic effects and lesions of the pancreas.
  • The development of tissue necrosis in the area of ​​drug administration.
  • Teratogenic effect – the defeat of the fetus during fetal development. This is a consequence of the penetration of the antibiotic through the placental barrier with the development of hearing pathology, kidney damage, impaired (slowing down) skeletal formation, and pigmentation of the teeth.
  • Superinfection with the development of diseases caused by the pathogen, insensitive to the antibiotics used in a weakened body (due to the suppression of normal microflora and the development of imbalance), as well as fungi.
  • The development of nosocomial infections.
  • Bacteriolysis reaction (therapeutic shock). It is associated with the mass death of microbes and the release of endotoxin, a pathological effect on organs and tissues.

These reactions are specific depending on the antibiotic that caused them.

Why do we need antibiotics?

In connection with the listed side effects and toxic effects of antibiotics, the question may arise: why then do we need these medicines?

Antibiotics are prescribed for diseases caused by bacteria, in cases where the body’s own forces are not enough to combat pathology. There are algorithms for the appointment of antimicrobial drugs for children and adults, special tests on the sensitivity of the pathogen to a specific group of drugs, the rules for taking antibiotics. If you follow all the prescriptions and prescriptions of the doctor, the risk of complications and side effects is reduced to an absolute minimum, and their benefits will increase to the maximum.

Next, we analyze directly the liver damage caused by taking antibacterial drugs.

Liver damage mechanisms

Drugs and their decay products can cause the following damage:

  • Direct toxic effects on liver cells.
  • Toxic effects on the liver of drug metabolites.
  • Immune response to liver tissue damage. The drug metabolite can be recognized as hapten, can bind to protein cells with the development of an immune response.

Types of liver damage

The negative impact on the liver of antibiotics is manifested by the development of:

Liver after antibiotics

  • hepatocellular necrosis;
  • hepatitis A;
  • liver fibrosis;
  • neoplastic reactions;
  • vascular reactions with the formation of thrombosis of the portal and hepatic veins;
  • idiosyncrasy;
  • cholestasis;
  • mixed types of lesions.

Diagnostics

The diagnosis is made by excluding other causes of liver damage:

  • viral or alcoholic hepatitis;
  • primary liver cirrhosis;
  • infectious diseases;
  • worm infestation;
  • oncology;
  • pathology of the biliary tract;
  • progression of cardiovascular failure.

As a rule, liver damage occurs within a period of one week to three months from the start of taking antibacterial drugs. For this reason, it is important to remember about the drugs used and not to forget to talk about this fact to the doctor at the reception.

In the biochemical analysis of blood, the increase in liver enzymes: ALT, AST and alkaline phosphatase attracts attention.

If, after the discovery of elevated laboratory parameters or the appearance of clinical symptoms, the use of antibiotics continues, the liver damage progresses.

In addition to performing a biochemical blood test, an enzyme-linked immunosorbent assay to exclude viral hepatitis and tumor processes, as well as ultrasound, computed tomography, and liver tissue biopsy are performed to carry out differential diagnostics with the above diseases.

Liver recovery

After antibiotic therapy, you must follow a diet:

Liver after antibiotics

  • It is necessary to refuse fatty, spicy, pickled, smoked, salty, from alcohol.
  • You must add to the diet more fruits, vegetables and herbs, as well as meat broths.
  • Dairy products allow you to restore the natural microflora.

Liver after antibiotics

Drug therapy is prescribed strictly according to indications and depending on the prescribed antibiotic and symptoms. Sorbents are used to remove enterotoxins. According to indications, methods such as hemosorption and plasma exchange are used.

Remember that you can not self-medicate. Doctors studied for a long time before taking the responsibility to prescribe a patient the treatment. They know about the compatibility of drugs, the rules of their safe use, indications and contraindications for them, possible side effects of drugs and the risks associated with prescribing certain groups of drugs.

You can not listen to the advice of neighbors, friends and acquaintances who were helped by some kind of drug. The body of each person is individual, and even the same disease can occur differently, which is the reason for the appointment of different drugs. In addition, it is worth remembering about the individual sensitivity, the presence of associated pathologies.

We must not forget about the need for thorough implementation of the recommendations of the attending physician for the optimal treatment of pathology.

And finally, remember that medicine has made great strides forward, and modern drugs are able to deal with very serious diseases, with a minimum of adverse reactions.

In case of any change in well-being during treatment, it is necessary to inform your doctor in order to correct the drug therapy in time if necessary.

School of Dr. Komarovsky Rehabilitation after antibiotics

Like this post? Please share to your friends:
Leave a Reply